Skip to main content

Research Repository

Advanced Search

A Goldstone theorem for continuous non-invertible symmetries

Etxebarria, Iñaki García; Iqbal, Nabil

A Goldstone theorem for continuous non-invertible symmetries Thumbnail



We study systems with an Adler-Bell-Jackiw anomaly in terms of non-invertible symmetry. We present a new kind of non-invertible charge defect where a key role is played by a local current operator localized on the defect. The charge defects are now labeled by elements of a continuous (1). We use this construction to prove an analogue of Goldstone’s theorem for such non-invertible symmetries. We comment on possible applications to string theory.


Etxebarria, I. G., & Iqbal, N. (2023). A Goldstone theorem for continuous non-invertible symmetries. Journal of High Energy Physics, 2023(9), Article 145.

Journal Article Type Article
Acceptance Date Sep 18, 2023
Online Publication Date Sep 21, 2023
Publication Date 2023
Deposit Date Sep 22, 2023
Publicly Available Date Sep 22, 2023
Journal Journal of High Energy Physics
Print ISSN 1126-6708
Publisher Scuola Internazionale Superiore di Studi Avanzati (SISSA)
Peer Reviewed Peer Reviewed
Volume 2023
Issue 9
Article Number 145
Keywords Global Symmetries, Chern-Simons Theories, Brane Dynamics in Gauge Theories
Public URL
Related Public URLs


You might also like

Downloadable Citations